Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 67, NWS Chicago, IL

July 17, 2016Grundy County, LaSalle County, Livingston County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 17, 2016, 11:11 PM CDT for Grundy County, LaSalle County, Livingston County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2016, 11:11 PM CDT (04:11 UTC)
Expired
Jul 17, 2016, 11:45 PM CDT
In force
34 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grundy County, IL, LaSalle County, IL, Livingston County, IL

The radar

The Chicago radar (KLOT), 72 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 9:02 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3314 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
3.3
Supercell composite
26.5

Open this sounding in Storm Lab

The text

As transmitted.

610 
WUUS53 KLOT 180411
SVRLOT
ILC063-099-105-180445-
/O.NEW.KLOT.SV.W.0067.160718T0411Z-160718T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1111 PM CDT SUN JUL 17 2016

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
  NORTH CENTRAL LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
  SOUTHWESTERN GRUNDY COUNTY IN NORTHEASTERN ILLINOIS...

* UNTIL 1145 PM CDT

* AT 1111 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STREATOR...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STREATOR...RANSOM...VERONA AND KINSMAN. 

INCLUDING THE FOLLOWING INTERSTATE...
 I-55 BETWEEN MILE MARKERS 211 AND 215.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4121 8885 4124 8846 4101 8846 4107 8886
TIME...MOT...LOC 0411Z 269DEG 27KT 4113 8879 

HAIL...1.00IN
WIND...60MPH
 
$$

BMD
2 follow-up statements
837 
WWUS53 KLOT 180431
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1131 PM CDT SUN JUL 17 2016

ILC063-099-105-180445-
/O.CON.KLOT.SV.W.0067.000000T0000Z-160718T0445Z/
LA SALLE IL-LIVINGSTON IL-GRUNDY IL-
1131 PM CDT SUN JUL 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR EAST CENTRAL LA SALLE...NORTH CENTRAL LIVINGSTON AND SOUTHWESTERN
GRUNDY COUNTIES...

AT 1131 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GRAND RIDGE TO NEAR DWIGHT...MOVING EAST AT 20
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL LA SALLE...NORTH CENTRAL LIVINGSTON AND SOUTHWESTERN
GRUNDY COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: KINSMAN...VERONA
AND RANSOM.

INCLUDING THE FOLLOWING INTERSTATE...
 I-55 BETWEEN MILE MARKERS 212 AND 215.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4121 8885 4124 8846 4102 8846 4110 8875
      4111 8886
TIME...MOT...LOC 0431Z 265DEG 19KT 4120 8875 4113 8853 

HAIL...1.00IN
WIND...60MPH
 
$$

IZZI
055 
WWUS53 KLOT 180447 RRA
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1147 PM CDT SUN JUL 17 2016

ILC063-099-105-180457-
/O.EXP.KLOT.SV.W.0067.000000T0000Z-160718T0445Z/
LA SALLE IL-LIVINGSTON IL-GRUNDY IL-
1147 PM CDT SUN JUL 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LA SALLE...NORTH
CENTRAL LIVINGSTON AND SOUTHWESTERN GRUNDY COUNTIES HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHEASTERN ILLINOIS.

LAT...LON 4121 8885 4124 8846 4102 8846 4110 8875
      4111 8886
TIME...MOT...LOC 0445Z 269DEG 27KT 4120 8875 4113 8853 

$$

IZZI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 8:46 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 17, 8:46 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
846 PM CDT SUN JUL 17 2016

.MESOSCALE DISCUSSION....
846 PM CDT

Closely watching a supercell over southern Grundy county. The
storm's meso tightened up briefly over extreme southeast LaSalle
county, but appears to have subsequently occluded. Since then a
new meso has developed farther east. KILX WSR 88-D shows
respectable 0-1km shear and with LCL heights almost on the ground
with such strong instability, tornado potential is certainly
there. Closely monitoring for possible tornado warning.

Izzi

&&

.SHORT TERM...
353 PM CDT

Tonight...

Main concern is with convective trends into the overnight, along
with strong to severe thunderstorm and heavy rainfall threat.
Morning MCS really worked over the atmosphere, so despite
temperatures recovering to the 80s and dewpoints upper 60s-mid
70s, a cap remains in place, noted on recent AMDAR soundings.
Latest SPC mesoanalysis shows MLCIN eroding from the south, but
this may be overdone, as the RAP initialization features
temperatures far higher than current obs. This makes sense, as
remnant wave of earlier convection is moving over the area now,
with no signs yet of agitated CU on visible satellite that could
spur renewed convective development. Cannot rule out some isolated
to widely scattered TSRA later this afternoon into the mid
evening mainly south of I-80 in less capped atmosphere. If any
storms do form, moderate to strong instability and decent bulk
shear (40 kt+) could support isolated to scattered strong to
severe storms, with the main hazard damaging winds, though an
isolated tornado still possible in any supercells given adequate
low level shear, high 0-3 CAPE and low LCLs.

More consequential convective potential coverage wise could come
with better defined wave over lower MO Valley that will move east
tonight and could act as another trigger ahead of the approaching
cold front. Confidence is still on the lower side on exactly how
this will play out, have gone with likely POPs in grids along and
south of I-80 in the late evening and part of the overnight.
Evening shift will be able to assess whether this scenario will
pan out. Seasonably high moisture, only slowly diminishing
instability and shear remaining supportive under fast flow aloft
could enable isolated to scattered severe threat, along with very
heavy rain/localized flooding (given PWAT near 2") in any deep
moist convection. Again, most probable this scenario, if it
occurs, would be along/south of I-80. Low temperatures will fall
to upper 60s-lower 70s by early Monday.

Monday through Wednesday night...

Focus on Monday will again be on convective trends as a weak
surface cold front sags south across the area. Any lingering
overnight SHRA/convection will be mainly well south of I-80 in
the morning, with cold front moving southward at diurnally
unfavorable time. Best chance at destabilization ahead of cold
front will be in the late morning and early afternoon across the
southern CWA, where chance POPs have been carried. SPC has
southern half of area in a Marginal Risk for severe storms given
about 30 kt of 0-6 km shear, but wonder if this will be pulled a
bit farther south in Day 1 outlooks. Farther north, impact of
front will mainly be a slight drop in dewpoints making it slightly
more comfortable as temps warm to seasonable mid 80s (locally
upper 80s). A lake breeze boundary will push inland during the
afternoon and keep shore areas in the upper 70s-lower 80s.

After a mainly quiet Monday night, Tuesday appears it will be
primarily dry as well with surface high pressure over the Great
Lakes region. Boundary of very moist and unstable air mass under
intense heat dome to our southwest could slowly lift north as a
warm front that will parallel the southwest 1/4 of the CWA. Cannot
rule out isolated thunderstorms in this area, perhaps aided by
mid level energy topping intense mid level ridge over the central
CONUS. Temperatures Tuesday will be nearly a carbon copy of
Monday, again with onshore flow keeping shore areas a bit cooler.
On Wednesday and Wednesday night, guidance suggests we'll still be
on northeast periphery of intense mid level ridge, a "dirty"
ridge type setup with isolated to scattered convection (and even
MCS activity) possible. Due to weak flow aloft, does not appear to
a favorable large scale severe setup, so main threat would be
heavy rain with any storms. While Wednesday looks to be quite
humid with dewpoints for most areas in the 70s, temperatures will
otherwise be near seasonal mid 80s. This will change in a big way
on Thursday and Friday, detailed in the long term discussion.

RC

&&

.LONG TERM...
353 PM CDT

Thursday through Sunday...

A period of intense and potentially dangerous heat remains a
threat late in the week. Medium range models have shown a bit of
variability in how far northeast the most intense heat gets late
in the week. This morning's operational GFS and ECMWF both support
a period of intense heat, peaking Friday afternoon across the
region. The ECMWF looks particularly hot, with nearly an identical
match to synoptic composites of 100 degree days in Chicago with
an east-west 850mb thermal ridge near 26C right into northern IL
with 925mb temps >30C.

ECMWF MOS has highs of 97 for ORD/MDW and 98F for RFD, with 925mb
climo from ECMWF supporting highs at or just above 100F. Assuming
dewpoints don't mix out, potential would exist for heat indices to
reach at least 105 to 110 degrees. In addition, nighttime lows
look to hold well into the 70s, and probably lower 80s in the
urban heat island region of Chicago.

While this morning's operational GFS and ECMWF are in good
agreement and have strong support from their respective ensembles,
there remains inherent uncertainties when forecasting extreme
events 6 days out and a lot can change between now and then and
the heat is far from guarantee. Having said that, the model
consistency and strong ensemble should garner respect and
heightens the concerns for a potentially dangerous spell of heat.

GFS/ECMWF both show upper ridge gradually breaking down and
frontal boundary getting into the area on Saturday. Depending on
the timing, Saturday has potential to be another hot and humid
day, though unless front slows in subsequent model runs, Friday
would still look to be the hottest day.

Izzi

&&

.AVIATION...
For the 00Z TAFs...

Will continue to monitor for signs of SHRA and possible TSRA
developing this evening, the threat seems small as far north as
the terminals, but is not quite zero. Otherwise, winds will
subside this evening and veer to more westerly direction overnight
and then northwest Monday morning. Given the light synoptic flow,
expect a lake breeze to develop and will probably push as far west
as MDW and ORD, but could be close call. Some patchy ground fog is
possible late tonight/early Monday morning, mainly at DPA/RFD/GYY,
but this will be dependent on extent of high cloudiness overnight.
Current thinking is cloud cover will be prevalent enough to not
justify adding fog to TAFs at this time.

Izzi

&&

.MARINE...
428 PM CDT

Conditions hazardous to small craft for the nearshore waters and
southerly winds to 30 kt over the open waters will end tonight as
a cold front sags southward. High pressure building over the
region behind the front will result in light winds controlled by
lake breeze influences near the shoreline on Monday and Tuesday.
The high pressure will then slide east by mid week and remain in
place through Friday, setting up an extended period of moderate
south-southwesterly flow over the lake. There may be a few periods
with gusts/speeds a bit stronger (up to 25 kt) than 10-20 kt
mentioned in text of GLF forecast.

RC

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 17, 3:38 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT SUN JUL 17 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
182045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
338 PM CDT SUN JUL 17 2016 /438 PM EDT SUN JUL 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:
  ELEVATED THUNDERSTORM RISK...WITH AN ASSOCIATED:
      LIMITED TORNADO RISK.
      ELEVATED HAIL RISK...UP TO QUARTER SIZE.
      ELEVATED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.
  MODERATE SWIM RISK.

DISCUSSION:

SCATTERED STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE TONIGHT...
MAINLY ALONG AND SOUTH OF INTERSTATE 80. AREAS NORTH HAVE A MARGINAL
CHANCE DUE TO A MORE STABLE AIRMASS AFTER EARLIER STORMS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY...
  LIMITED SEVERE THUNDERSTORM RISK.
  LIMITED EXCESSIVE HEAT RISK.
TUESDAY AND WEDNESDAY...
  LIMITED THUNDERSTORM RISK.
THURSDAY...
  LIMITED THUNDERSTORM RISK.
  ELEVATED EXCESSIVE HEAT RISK.
FRIDAY...
  LIMITED THUNDERSTORM RISK.
  SIGNIFICANT EXCESSIVE HEAT RISK.
SATURDAY...
  LIMITED THUNDERSTORM RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION:

HOT AND HUMID CONDITIONS ARE EXPECTED LATE IN THE WEEK. HEAT INDICES
WILL LIKELY RISE TO THEIR HIGHEST LEVELS YET THIS SUMMER...AND LIKELY
TO DANGEROUS LEVELS IN SOME AREAS ACROSS THE MIDWEST THURSDAY AND
ESPECIALLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATER TONIGHT.

GENERAL STORM MOTION OF THE DAY:

MOVING EAST AT 40 MPH.

&&

LMZ740>745-182045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
338 PM CDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

WINDS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THIS EVENING. THERE IS A
CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY THROUGH
SATURDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-182045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
338 PM CDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY THROUGH
SATURDAY.

&&

KMD

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jul 17, 10:14 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1014 PM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             3 ENE BEECHER           41.36N 87.56W
07/17/2016  M1.00 INCH       WILL               IL   COCORAHS

&&

JEE
Local storm report, Jul 17, 10:16 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1016 PM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     FUNNEL CLOUD     4 E KEMPTON             40.94N 88.16W
07/17/2016                   FORD               IL   FIRE DEPT/RESCUE

            POSSIBLE TORNADO MAY HAVE SEEN A COUPLE POWER FLASHES

&&

IZZI
Local storm report, Jul 17, 10:23 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1023 PM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     6 SE BOLINGBROOK        41.65N 88.00W
07/17/2016                   COOK               IL   PUBLIC

            LIVE POWER LINES DOWN AT 13400 SOUTH ARCHER IN LEMONT.

&&

JEE
Local storm report, Jul 17, 10:47 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1047 PM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     FUNNEL CLOUD     3 SE CHEBANSE           40.97N 87.87W
07/17/2016                   IROQUOIS           IL   TRAINED SPOTTER

            MULTIPLE REPORTS OF A FUNNEL CLOUD.

&&

JEE
Local storm report, Jul 17, 10:52 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1052 PM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     TSTM WND DMG     3 SSW HERSCHER          41.01N 88.12W
07/17/2016                   KANKAKEE           IL   TRAINED SPOTTER

            MINOR STRUCTURAL DAMAGE, ROOF OFF SHED, AND LARGE
            BRANCHES DOWN. POSSIBLE TORNADO DAMAGE.

&&

JEE
Local storm report, Jul 17, 11:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1104 PM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     5 SW HERSCHER           41.00N 88.17W
07/17/2016                   FORD               IL   TRAINED SPOTTER

            POWER LINES DOWN, TWO GRAIN BINS DESTROYED, AND HALF A
            SHED IN A FIELD. POSSIBLE TORNADO DAMAGE.

&&

JEE

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:51 PM CDTSevere Thunderstorm WarningLOTLivingston39 min
Jul 17, 8:18 PM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle27 min
Jul 17, 8:31 PM CDTSevere Thunderstorm WarningLOTLaSalle44 min
Jul 17, 8:43 PM CDTSevere Thunderstorm WarningLOTFord, Grundy, Kankakee, Livingston, Will47 min
Jul 17, 8:47 PM CDTTornado WarningLOTGrundy, Livingston28 min
Jul 17, 9:03 PM CDTSevere Thunderstorm WarningLOTKankakee, Will27 min
Jul 17, 9:13 PM CDTTornado WarningLOTFord, Kankakee, Livingston32 min
Jul 17, 9:25 PM CDTSevere Thunderstorm WarningLOTKankakee, Will35 min
Jul 17, 9:45 PM CDTTornado WarningLOTFord, Iroquois, Kankakee30 min
Jul 17, 10:09 PM CDTSevere Thunderstorm WarningLOTCook, Will51 min
Jul 17, 10:14 PM CDTSpecial Marine WarningLOT2 hr
Jul 17, 10:36 PM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle24 min
Jul 17, 11:06 PM CDTSevere Thunderstorm WarningLOTIroquois39 min
Jul 17, 11:45 PM CDTAreal Flood AdvisoryLOTGrundy, LaSalle, Livingston4 hr
Jul 18, 12:28 AM CDTAreal Flood AdvisoryLOTIroquois, Kankakee, Will4 hr
Jul 18, 12:53 AM CDTFlash Flood WarningLOTFord, Iroquois, Kankakee, Livingston5 hr
Jul 18, 2:30 AM CDTFlash Flood WarningLOTGrundy, LaSalle, Livingston4 hr
Jul 18, 3:26 AM CDTAreal Flood AdvisoryLOTFord, Iroquois, Livingston3 hr
Jul 18, 8:28 AM CDTRiver Flood WarningLOTGrundy43 hr
Jul 18, 8:28 AM CDTRiver Flood WarningLOTIroquois34 hr
Jul 18, 10:46 AM CDTAreal Flood WarningLOTFord, Grundy, Iroquois, Kankakee, LaSalle, Livingston12 hr
Jul 18, 3:19 PM CDTExcessive Heat WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more61 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.